Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Mobile, AL

February 13, 2007Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Feb 13, 2007, 5:15 AM CST for Wayne County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2007, 5:15 AM CST (11:15 UTC)
Expired
Feb 13, 2007, 6:00 AM CST
In force
45 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Wayne County, MS

The radar

The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 2:43 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 131115
SVRMOB
MSC153-131200-
/O.NEW.KMOB.SV.W.0006.070213T1115Z-070213T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 600 AM CST

* AT 512 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES WEST OF EUCUTTA TO 15 MILES WEST OF STRENGTHFORD...OR
  ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF LAUREL TO 7 MILES
  SOUTHEAST OF ELLISVILLE...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EUCUTTA BY 525 AM CST
  STRENGTHFORD BY 530 AM CST
  WHISTLER BY 535 AM CST
  HIWANNEE BY 545 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3180 8891 3149 8890 3148 8851 3183 8852

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 9:55 PM CST, 7 hours 20 minutes earlier.

Area forecast discussion, Feb 12, 9:55 PM CST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
955 PM CST MON FEB 12 2007

.UPDATE...CURRENT FCST APPEARS TO BE ON TRACK. STILL LOOKING FOR
SHRA/TSRA ACTIVITY TO INCREASE ACROSS WESTERN PORTIONS OF FCST AREA
AFTER MIDNIGHT...ESPECIALLY OVER THE MISSISSIPPI ZONES BY AROUND 400
AM...SPREADING EAST INTO REMAINDER OF THE FCST AREA BY AROUND
DAYBREAK. TEMPS ALSO LOOK GENERALLY ON TRACK...WITH TEMPS
PRIMARILY DROPPING INTO THE LOW TO MID 50S ACROSS MOST OF THE AREA
TONIGHT AS WIND FLOW BECOMES MORE SOUTHEASTERLY IN ADVANCE OF THE
APPROACHING COLD FRONT. SO...WILL NOT UPDATE ZONES AS NO SIGNIFICANT
ADJUSTMENTS ARE NEEDED FOR THE OVERNIGHT HOURS. AS FAR AS THE MARINE
FCST...HAD TO ADJUST WINDS UP TO THE 10 TO 15 KNOT RANGE AND RAISE
SEA HEIGHTS SLIGHTLY FOR TONIGHT BASED ON CURRENT BUOY/MARINE
DATA...OTHERWISE NO CHANGES.

12/SHEPHERD

...PREVIOUS DISCUSSION FOLLOWS.....................................

.SHORT TERM TONIGHT AND TUESDAY...UPPER AIR ANALYSIS SHOWS SOUTHERN
STREAM STORM SYSTEM OVER THE RED RIVER VALLEY OF TEXAS AND OKLAHOMA.
STRONG HIGH LEVEL JET WINDS OF 120 TO 130 KNOTS WAS COMING EASTWARD
ACROSS THE BAJA...PROVIDING A NEGATIVE TILT IN THE HEIGHT FIELD TO
THE SOUTHERN STREAM SYSTEM ALOFT. THIS WAS PROVIDING A LAYER OF GOOD
LIFT OVER ARKANSAS AND EASTERN TEXAS TODAY WHERE LIGHTNING PRODUCTION
AND COOLING CLOUD TOPS HAVE BEEN FOCUSED. LOW PRESSURE...REFLECTED
DOWN TO THE SURFACE OVER THE OKLAHOMA PANHANDLE...IS FORECAST TO
QUICKLY APPROACH THE MISSISSIPPI RIVER DELTA LATE TONIGHT. AHEAD OF
THIS LOW...GULF MOISTURE OPENS UP AND SPREADS NORTHWARD INTO THE
SOUTHERN STATES. THE AIRMASS IS ALSO FORECAST TO DESTABILIZE SLOWLY
WITH HIGHEST INSTABILITY OVER THE GULF WATERS LATE TONIGHT.
FORECASTERS EXPECT TO SEE A SQUALL LINE MOVING EASTWARD ACROSS
LOUISIANA TONIGHT POSSIBLY APPROACHING THE SOUTHEAST MISSISSIPPI
ZONES BY AROUND SUNRISE TUESDAY AM.

THERE IS A WINDOW OPENING UP FOR THE POTENTIAL OF A SLIGHT RISK OF
SEVERE THUNDERSTORMS TUESDAY. WITH THE LEFT EXIT REGION OF THE HIGH
LEVEL JET...MENTIONED EARLIER...COMING INTO PLAY ALONG WITH A MORE
SOUTHERLY COMPONENT TO THE WIND FIELD IN THE BOUNDARY LAYER...LIFT IS
MAXIMIZED WHILE DEEP LAYER SHEAR LOOKS TO SUPPORT ROTATING UPDRAFTS.
THE QUESTION IS DEGREE OF INSTABILITY WHICH LOOKS TO BE ENOUGH FOR
THE SLIGHT RISK. WET BUILD ZEROS IN THE 9-10 KFT RANGE SUPPORT THE
POTENTIAL OF SEVERE HAIL IN MATURE UPDRAFTS. IT APPEARS THE MAIN
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL IN STORMS TUESDAY.
ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL. THE WEATHER FORECAST
OFFICE IN MOBILE SUGGESTS HAVING A NOAA WEATHER RADIO HANDY. STAY
TUNED FOR THE LATEST UPDATES.

AS THE LOW LIFTS OUT LATE IN THE DAY TUESDAY...A FRONTAL PASSAGE
OCCURS...BRINGING AN END TO THE SEVERE WEATHER THREAT THEN.

.LONG TERM WEDNESDAY THROUGH MONDAY...LARGE SURFACE HIGH IS
FORECAST TO SINK SOUTHWARD THROUGH THE PLAINS WEDNESDAY...BRINGING A
COOL AND BRISK DAY WITH NORTHERLY WINDS FROM 15 TO 25 MPH. AN UPPER
LEVEL DISTURBANCE PASSES QUICKLY ACROSS WEDNESDAY NIGHT...SUPPORTING
PERSISTENT CLOUD COVER. NOT OVERLY CONFIDENT IN PRECIPITATION AS
DEEPEST LAYER MOISTURE IS FORECAST TO BE SUPPRESSED DEEP INTO THE
GULF. NEXT HIGH LEVEL DISTURBANCE BRINGS A REINFORCING SURGE OF
COOLER AIR INTO THE WEEKEND. HIGH PRESSURE THEN BUILDS OVER THROUGH
MONDAY. /10

&&

.MARINE...SURFACE RIDGING OVER THE SOUTHEAST STATES GRADUALLY YIELDS
TO THE DEVELOPING SYSTEM OVER THE SOUTHERN PLAINS ALLOWING FOR
EASTERLY WINDS OVER THE MARINE AREA TO VEER TO THE SOUTH TONIGHT.
THE SURFACE LOW MOVES ACROSS ARKANSAS AND TENNESSEE ON TUESDAY THEN
ACROSS THE CAROLINAS TUESDAY NIGHT AND BRINGS A STRONG COLD FRONT
THROUGH THE MARINE AREA.  SOUTHERLY WINDS AT 10-15 KNOTS TUESDAY
MORNING SWITCH TO THE WEST AT 15-20 KNOTS DURING THE AFTERNOON...WITH
NORTHWEST WINDS AT 20-25 KNOTS TUESDAY NIGHT. WILL LIKELY NEED A
SMALL CRAFT ADVISORY FOR TUESDAY NIGHT. THE STRONG OFFSHORE FLOW
SUBSIDES SOMEWHAT ON WEDNESDAY THEN RETURNS TO 20-25 KNOTS WEDNESDAY
NIGHT AND CONTINUES THROUGH THURSDAY NIGHT AS A LARGE STRONG DOME OF
HIGH PRESSURE BUILDS IN FROM THE PLAINS. THE OFFSHORE FLOW SUBSIDES
ON FRIDAY AS THE SURFACE HIGH SETTLES OVER THE REGION THEN SWINGS
AROUND TO THE SOUTH AS THE HIGH CONTINUES EASTWARD. ANOTHER STRONG
COLD FRONT APPROACHING FROM THE PLAINS MOVES QUICKLY THROUGH THE
MARINE AREA ON SATURDAY WITH THE ONSHORE FLOW INCREASING AND
SWITCHING TO THE NORTHWEST SATURDAY AFTERNOON. /29

&&

.FIRE WEATHER...GRIDDED FORECASTS OF LOWEST DAYTIME RELATIVE
HUMIDITIES THIS WEEK SUGGEST VALUES COLD BE WITHIN CRITICAL RANGES BY
LATE IN THE WEEK. PLENTY OF TIME TO WATCH THESE TRENDS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      55  73  40  50 /  20  70  10  05
PENSACOLA   56  70  43  53 /  10  70  10  05
DESTIN      56  67  47  55 /  05  70  10  05
EVERGREEN   48  70  40  49 /  10  80  10  05
WAYNESBORO  50  69  36  47 /  60  70  10  05
CAMDEN      49  70  38  47 /  20  80  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 12, 12:14 PM CST, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1214 PM CST MON FEB 12 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
131200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1214 PM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE TONIGHT OVER
SOUTHEAST MISSISSIPPI WITH ISOLATED SHOWERS AND THUNDERSTORMS OVER
EXTREME SOUTHWEST ALABAMA.  STRONG TO SEVERE THUNDERSTORMS ARE NOT
EXPECTED THROUGH TONIGHT BUT WILL BE POSSIBLE SHORTLY AFTER SUNRISE
TUESDAY MORNING OVER SOUTHEAST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG SOUTHERLY WINDS COMBINED WITH GOOD VERTICAL WIND SHEAR AND
INSTABILITY IN THE LOWER LEVELS OF THE ATMOSPHERE WILL HELP AID THE
DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS BEGINNING EARLY
TUESDAY MORNING. AS A RESULT THE STORM PREDICTION CENTER HAS PLACED
THE ENTIRE FORECAST AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT ON TUESDAY.

STAY TUNED FOR FURTHER FORECASTS AND UPDATES FROM THE NATIONAL
WEATHER SERVICE ON THE POTENTIAL FOR SEVERE STORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE MONDAY NIGHT AND ON
TUESDAY DUE TO THE POTENTIAL OF SEVERE WEATHER.

In the hours before

Special weather statement, Feb 13, 4:03 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
403 AM CST TUE FEB 13 2007

ALZ051>055-059-061>064-FLZ001-002-MSZ067-076-079-131030-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER
MOBILE-ESCAMBIA-WASHINGTON-MONROE-CLARKE-WILCOX-CHOCTAW-COASTAL
ESCAMBIA-INLAND ESCAMBIA-GEORGE-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...WAYNESBORO...BAY
MINETTE...BUTLER...CHATOM...DAUPHIN ISLAND...DOWNTOWN MOBILE AND
GROVE HILL...
403 AM CST TUE FEB 13 2007

...A TORNADO WATCH IS IN EFFECT UNTIL 1100 AM CST...

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MUCH OF SOUTHEAST
MISSISSIPPI...MOVING INTO SOUTHWEST ALABAMA BY 500 AM CST.

AT 358 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA STRONG THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI MOVING
EASTWARD 30 MPH.

SOME OF THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN
EXCESS OF 58 MPH...LARGE HAIL AND ISOLATED TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO OR MEDIA OUTLETS FOR POSSIBLE
WARNINGS THIS MORNING.

SEEK SHELTER IN A SAFE HOME OR BUILDING IF WARNINGS ARE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 4:54 AM CSTTornado WarningMOBStone36 min
Feb 13, 5:32 AM CSTTornado WarningMOBPerry43 min
Feb 13, 6:15 AM CSTTornado WarningMOBGreene, Perry60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.